Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Feb 26, 2023, 2:29 AM CST for 5 counties in Kansas; 29 counties in Missouri. It took effect at Feb 26, 2023, 10:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:29 AM CST (08:29 UTC)
- In effect from
- Feb 26, 2023, 10:00 PM CST
- Expired
- Feb 27, 2023, 3:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Kansas City, MO
All 34 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Grundy County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726 WWUS73 KEAX 260829 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 229 AM CST Sun Feb 26 2023 KSZ057-060-103>105-MOZ013-014-020>022-028>030-037-038-043-044-053- 054-262100- /O.NEW.KEAX.WI.Y.0002.230227T0400Z-230227T1800Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 229 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...From 10 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ007-008-015>017-023>025-031>033-039-040-045-046-262100- /O.NEW.KEAX.WI.Y.0002.230227T0600Z-230227T2100Z/ Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 229 AM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...From midnight tonight to 3 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
897 WWUS73 KEAX 262058 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 258 PM CST Sun Feb 26 2023 KSZ057-060-103>105-MOZ013-014-020>022-028>030-037-038-043-044-053- 054-270500- /O.CON.KEAX.WI.Y.0002.230227T0400Z-230227T1800Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 258 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...From 10 PM this evening to noon CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ007-008-015>017-023>025-031>033-039-040-045-046-270500- /O.CON.KEAX.WI.Y.0002.230227T0600Z-230227T2100Z/ Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 258 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...From midnight tonight to 3 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
848 WWUS73 KEAX 270739 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 139 AM CST Mon Feb 27 2023 KSZ057-060-103>105-MOZ013-014-020>022-028>030-037-038-043-044-053- 054-271800- /O.CON.KEAX.WI.Y.0002.000000T0000Z-230227T1800Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 139 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Kansas and north central, northwest and west central Missouri. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MOZ007-008-015>017-023>025-031>033-039-040-045-046-271800- /O.CON.KEAX.WI.Y.0002.000000T0000Z-230227T2100Z/ Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 139 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
814 WWUS73 KEAX 271749 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1149 AM CST Mon Feb 27 2023 KSZ057-060-103>105-MOZ013-014-020>022-028>030-037-038-043-044-053- 054-271900- /O.EXP.KEAX.WI.Y.0002.000000T0000Z-230227T1800Z/ Miami-Linn KS-Leavenworth-Wyandotte-Johnson KS-De Kalb-Daviess- Buchanan-Clinton-Caldwell-Platte-Clay-Ray-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Kearney, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Butler, Adrian, Rich Hill, Clinton, and Windsor 1149 AM CST Mon Feb 27 2023 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have dropped below advisory criteria. Breezy conditions will remain possible through the afternoon. $$ MOZ007-008-015>017-023>025-031>033-039-040-045-046-272100- /O.CON.KEAX.WI.Y.0002.000000T0000Z-230227T2100Z/ Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 1149 AM CST Mon Feb 27 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, north central and northeast Missouri. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
842 WWUS73 KEAX 272039 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 239 PM CST Mon Feb 27 2023 MOZ007-008-015>017-023>025-031>033-039-040-045-046-272145- /O.EXP.KEAX.WI.Y.0002.000000T0000Z-230227T2100Z/ Putnam-Schuyler-Grundy-Sullivan-Adair-Livingston-Linn MO-Macon- Carroll-Chariton-Randolph-Saline-Howard-Pettis-Cooper- Including the cities of Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Trenton, Milan, Green City, Kirksville, Chillicothe, Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, Sedalia, and Boonville 239 PM CST Mon Feb 27 2023 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds have dropped below advisory criteria. Breezy conditions will remain possible through the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:50 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 25, 11:50 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1150 PM CST Sat Feb 25 2023 .Discussion... Issued at 315 PM CST SAT FEB 25 2023 Summary - Today through the daytime Sunday are fairly quiet. - Winds accelerate ahead of an approaching system impacting the area Sunday night into Monday. Gusts around 25 MPH Sunday afternoon reach near 40-50 MPH overnight. - A strong system moves through OVERNIGHT Sunday into Monday. While the severe weather outlook remains marginal, high winds, hail, and even an isolated tornado cannot be ruled out. STORMS ARE EXPECTED FROM ~9PM TO 6AM, PEAKING AROUND MIDNIGHT to 3AM. - Now would be a great time to ensure you have a way to receive weather alerts during the overnight. Detailed Discussion Most every meteorologists' eyes are focused out west where portions of California are seeing substantial rain and snowfall. However, as fascinating as it is to see snow in Los Angeles, the focus is moreso because this system looks to affect most of the country over the next 2-3 days. For our area, it is looking like a pretty potent system. What is keeping the overall threats and impacts relatively subdued for our area is the fact that the bulk of this system passes through during the overnight Sunday into Monday. However, this is certainly not a system to gloss over as it looks to cause a bit of a racket while you are sleeping. The primary driver of this system is movements in the upper level pattern. The large 500mb low over the southern California coast gets heaved across the CONUS by a larger high level trough that quickly pushes it into the central Plains. A deep surface low is expected to develop as the 500mb cyclone descends the eastern Rockies Sunday afternoon. Deepening is a relative understatement as model runs quickly drop pressures across the low's center. This creates a strong winds field around the low where sustained winds around 30 MPH with gusts to 50+ MPH are possible (Note: These are non-convective winds) leading up to the rain Sunday late afternoon; moreso the evening hours. The good news is that much of the wind and rain will occur after sunset Sunday. Convective parameters are looking fairly stout as well; although not as potent as we would see with a typical springtime afternoon severe weather setup. This is largely thanks to the timing of the storm being the overnight thus lacking added instability from diurnal heating. However, the kinematics of this system are more than enough to cause some concern at the chances for strong to severe storms. Strong flow across all vertical levels push more than enough warm air and moisture into the area. Significant isentropic ascent ahead of the system may spawn some showers ahead of the main line Sunday evening. Shear remains quite high however, the lack of instability curtails some of the buoyancy of air parcels which keeps storms from strongly convecting. It is a combination of the vertical shear profile and the dynamic forcing of flow around the frontal systems that will energize storms moreso than thermodynamic processes which are more present in typical severe weather setups. To put it simply, we are expecting storms to be strong with high winds likely. Some hail and possibly an isolated tornado cannot be ruled out within this wind shear environment. Model vertical soundings do show a more favorable thermodynamic profile as we get toward the midnight to 3 AM timeframe which is why we are feeling the peak of convective activity will be during that timeframe. However, we recognize there is the potential that storms will not be as strong as advertised; however, confidence is high that there will be high winds overnight Sunday into Monday as well as the potential for localized flooding. Regardless, this would be a great opportunity to prepare for the forthcoming severe weather season, especially for overnight events, which are quite common here. Make sure you have ways to receive weather information during the overnight hours be it via NOAA weather radio, cell phone, or whatever communication means works best for you. It also would not be a bad idea to make sure the emergency kit is topped up and has fresh batteries. A potential hazard we do not want to gloss over is flooding. Over the past several weeks we have more than made up the deficits of late last year. At MCI, we are sitting about 2 inches above normal precipitation since Jan 1. Precipitable water values reside around 1- 1.5" which is just touching flash flood guidance (meaning flash flooding is possible). Deep saturated vertical profiles coupled with these PWAT values increase confidence in the potential for heavy efficient downpours. It would not be unreasonable to see localities get 1"+ within an hour or two. This leads to the potential for flooding in urban areas as well as along creeks and streams. The highest forecasted rainfall is expected at this time across far NE KS into northern MO and southern IA where the ground is still somewhat frozen; thus less susceptible to absorbing water; increasing runoff and flooding potential. Please be mindful while driving as flooded roads are difficult to see, especially at night. This runoff is expected to make its way into area rivers and creeks creating increased stages/flow and the potential for some short term minor to isolated moderate river flooding. Please keep an eye on forecasts as river flooding may happen several hours to days after the rainfall. The rest of the week looks fairly mundane in comparison. Upper level flow becomes more zonal. Midlevel ridging and southerly low level flow push temperatures back upwards above 60F until another storm system looks to roll through late this coming week. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1134 PM CST SAT FEB 25 2023 VFR conditions currently exist as of early this TAF issuance with MVFR just to the south and slowly working northward. Expect these MVFR cigs to start working into the terminals between 09-11Z this morning. Scattered light showers and drizzle will start to move in from the south after 20Z. Winds will become more southeasterly this morning and increase throughout the day with strongest winds expected after 00Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Pesel Aviation...PietrychaP
Hazardous weather outlook, Feb 25, 4:57 AM CST, 21 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CST Sat Feb 25 2023 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CST Sat Feb 25 2023 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Widespread rain and a few thunderstorms are possible Sunday evening into the overnight. A few strong to potentially severe storms are possible. Damaging winds are the most likely hazard. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.